Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 25, 2013, 7:47 PM EDT for Lenawee County, Michigan. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 7:47 PM EDT (23:47 UTC)
- Expired
- Jun 25, 2013, 9:00 PM EDT
- In force
- 73 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:38 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS53 KDTX 252347
SVRDTX
MIC091-260100-
/O.NEW.KDTX.SV.W.0049.130625T2347Z-130626T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 900 PM EDT
* AT 744 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
HILLSDALE...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROLLIN AND HUDSON AROUND 755 PM EDT.
CLAYTON AND ROME CENTER AROUND 805 PM EDT.
CADMUS AND SENECA AROUND 810 PM EDT.
SAND CREEK AND WESTON AROUND 815 PM EDT.
FAIRFIELD AND ADRIAN AROUND 820 PM EDT.
PALMYRA AND OGDEN CENTER AROUND 825 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TECUMSEH... ONSTED... MORENCI...
HUDSON... DEERFIELD... CLINTON...
CLAYTON... CEMENT CITY... BRITTON...
BLISSFIELD... ADRIAN... ADDISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4208 8436 4207 8413 4208 8377 4172 8377
4171 8412 4171 8436
TIME...MOT...LOC 2347Z 282DEG 35KT 4192 8445
HAIL...1.00IN
WIND...60MPH
$$
JVC4 follow-up statements
196
WWUS53 KDTX 260010
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
810 PM EDT TUE JUN 25 2013
MIC091-260100-
/O.CON.KDTX.SV.W.0049.000000T0000Z-130626T0100Z/
LENAWEE MI-
810 PM EDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY
UNTIL 900 PM EDT...
AT 805 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTON...AND
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAND CREEK AND WESTON AROUND 815 PM EDT.
FAIRFIELD AND ADRIAN AROUND 820 PM EDT.
PALMYRA AND OGDEN CENTER AROUND 825 PM EDT.
BLISSFIELD AND RIGA AROUND 835 PM EDT.
DEERFIELD AROUND 840 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TECUMSEH... ONSTED... MORENCI...
HUDSON... DEERFIELD... CLINTON...
CLAYTON... CEMENT CITY... BRITTON...
BLISSFIELD... ADRIAN... ADDISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4208 8436 4207 8413 4208 8377 4172 8377
4171 8412 4171 8436
TIME...MOT...LOC 0010Z 282DEG 35KT 4187 8416
HAIL...1.00IN
WIND...60MPH
$$
JVC642
WWUS53 KDTX 260018
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
818 PM EDT TUE JUN 25 2013
MIC091-260100-
/O.CON.KDTX.SV.W.0049.000000T0000Z-130626T0100Z/
LENAWEE MI-
818 PM EDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY
UNTIL 900 PM EDT...
AT 814 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADRIAN...AND
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PALMYRA AND OGDEN CENTER AROUND 825 PM EDT.
RIGA AND BLISSFIELD AROUND 835 PM EDT.
DEERFIELD AROUND 840 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TECUMSEH... ONSTED... DEERFIELD...
CLINTON... BRITTON... BLISSFIELD...
ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4171 8419 4186 8419 4207 8422 4207 8413
4208 8377 4172 8377
TIME...MOT...LOC 0018Z 282DEG 35KT 4185 8406
HAIL...1.00IN
WIND...60MPH
$$
JVC352
WWUS53 KDTX 260036
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
836 PM EDT TUE JUN 25 2013
MIC091-260100-
/O.CON.KDTX.SV.W.0049.000000T0000Z-130626T0100Z/
LENAWEE MI-
836 PM EDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LENAWEE COUNTY UNTIL 900 PM EDT...
AT 835 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLISSFIELD...
AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LENAWEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4188 8398 4185 8377 4172 8377 4171 8405
TIME...MOT...LOC 0036Z 282DEG 35KT 4181 8383
HAIL...1.00IN
WIND...60MPH
$$
CLARK448 WWUS53 KDTX 260058 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 858 PM EDT TUE JUN 25 2013 MIC091-260108- /O.EXP.KDTX.SV.W.0049.000000T0000Z-130626T0100Z/ LENAWEE MI- 858 PM EDT TUE JUN 25 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LENAWEE COUNTY WILL EXPIRE AT 900 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4188 8398 4185 8377 4172 8377 4171 8405 TIME...MOT...LOC 0058Z 290DEG 27KT 4174 8368 $$ CLARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:34 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 25, 3:34 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 334 PM EDT TUE JUN 25 2013 .SHORT TERM...TONIGHT MOIST AIRMASS IN PLACE...WITH SURFACE DEW PTS HOVERING AROUND 70 DEGREES. REMNANT THUNDERSTORM COMPLEX/MID LEVEL CIRCULATION WHICH WAS OVER SOUTHERN WISCONSIN THIS MORNING IS MOVING THROUGH LOWER MICHIGAN...AND THE EARLIER ARRIVAL HAS LIMITED THE INSTABILITY JUST ENOUGH TO KEEP STORMS SUB SEVERE...AS MAXES HAVE STAYED AROUND 80 DEGREES ACROSS MANY LOCATIONS (THUS FAR). ONCE THIS DISTURBANCE MOVES ON...850 MB WESTERLY JET/WINDS WILL BE DIMINISHING...AND THUS LITTLE TO FOCUS/OR TRIGGER ADDITIONAL STORMS THIS EVENING OUTSIDE OF SOME LINGERING MESOSCALE BOUNDARIES...AS WE RESIDE WITHIN THE SUBSIDENCE WAKE. HOWEVER...INSTABILITY/MLCAPES REMAIN ON THE UNCOMFORTABLY HIGH SIDE OVER THE NORTHERN OHIO VALLEY (2500-3500 J/KG)...WITH STILL SOME LATE DAY RECOVERY POSSIBLE ACROSS SOUTHEAST MICHIGAN...AND CERTAINLY NOT ABANDONING CHANCE OF ADDITIONAL STRONG TO SEVERE THUNDERSTORMS...AS ORGANIZED ACTIVITY CAN STILL GET GOING OVER THE MIDWEST/ILLINOIS LATE THIS AFTERNOON (NOTED DISTURBANCE PUSHING INTO NORTHERN ILLINOIS)...TRACKING EAST WITH THE MEAN FLOW. THIS IS GIVEN SOME SUPPORT BY 17Z HIRES RUN. AFTER MIDNIGHT...THE CHANCES SHOULD BE DIMINISHING FURTHER AS UPPER LEVEL SHORTWAVE RIDGING IS ADVERTISED TO BE BUILDING IN...PER NAM/GFS/REGIONAL GEM. WITH FAIR AMOUNT OF CLOUD COVER AND ELEVATED DEW PTS...LOOKING AT MINS IN THE 65 TO 70 DEGREES...AS WINDS WILL BE CALM/LIGHT. && .LONG TERM...WEDNESDAY THROUGH TUESDAY THERE HAS BEEN A VERY MEANINGFUL SHIFT IN MODEL SOLUTIONS (PER 12Z RUNS OF NAM/GEM/GFS/UKMET) IN REGARDS TO THE EVOLUTION OF WEDNESDAY AND WEDNESDAY NIGHT CONVECTIVE POTENTIAL. THE STRAIGHTFORWARD EVOLUTION OF ONE LOW PRESSURE CENTER CROSSING THE AREA AS STRONG SHORTWAVE TOPS THE UPPER RIDGE TO OUR WEST AND SWEEPS THROUGH THE AREA HAS BEEN COMPLICATED BY PERSISTENT CONVECTION ACTIVITY DURING THE PAST 24 HOURS THAT WILL BE ONGOING TO ONE DEGREE OR ANOTHER TONIGHT. ESSENTIALLY...THE WEST TO EAST BOUNDARY ACROSS THE SOUTHERN GREAT LAKES/NORTHERN OHIO VALLEY IS NOW FORECAST TO REMAIN QUASI-STATIONARY NOW THAT MESOSCALE INFLUENCES HAVE RE-ENFORCED ITS CURRENT POSITION...WITH A SOUTHERN LOW PRESSURE CENTER TRACKING ALONG IT AS THE MAIN SHORTWAVE AND ASSOCIATED NORTHERN LOW SHEARS INTO THE NORTHERN GREAT LAKES. WHILE THE GENERAL SCENARIOS FORECAST BY THESE MODELS VARY ON THE AMOUNT OF CONVECTION THAT WILL BLEED NORTH INTO THE CWA TO THE NORTH OF THE MAIN CONVERGENCE NEAR THE MICHIGAN/OHIO STATE LINE...THERE HAS UNARGUABLY BEEN A NOTABLE SOUTHWARD SHIFT IN THE BEST FOCUS FOR CONVECTION...AND WILL HAVE TO ADJUST THE FORECAST TO INCLUDE A TIGHTER NORTH TO SOUTH GRADIENT FOR THE BEST RAIN CHANCES. WHILE CHANCES LOOK BE REMAIN QUITE HIGH IN SOUTHERN AREAS SOUTH OF DETROIT...LOCATIONS NORTH OF I 69 MAY ONLY SEE VERY ISOLATED ACTIVITY....WITH POINTS IN BETWEEN THESE TWO EXTREMES PRETTY MUCH STILL UP IN THE AIR. WHILE DRAMATIC CHANGES TO FORECAST ARE NOT PLANNED...WILL LOWER POPS NORTH OF M 59 OR SO WHILE MAINTAINING LIKELY WORDING FURTHER SOUTH. UNDER THIS SCENARIO...THE BEST POOL OF INSTABILITY WILL BE CUT OFF FROM MUCH OF LOWER MICHIGAN...LIMITING THE RISK OF SEVERE WEATHER. COUPLE THIS WITH MUCH LESS FAVORABLE WIND FIELDS NORTH OF THE OHIO VALLEY (OR LOW TRACK IF YOU PREFER)...AND THE SLIGHT RISK FOR SVR WEATHER WILL ONLY REACH NORTH INTO THE FAR SOUTHERN CWA. BEYOND WEDNESDAY NIGHT...UPPER PATTERN TRANSITIONS FROM NEAR ZONAL OVER THE AREA TO NORTHWEST FLOW AS UPPER TROUGH BEGINS TO AMPLIFY OVER THE EASTERN CONUS. BY THE WEEKEND...THIS TROUGH EVOLVES INTO A BROAD UPPER LOW POSITIONED OVER/NEAR THE GREAT LAKES. THIS PATTERN WILL MAINTAIN UNSETTLED CONDITIONS WITH NEARLY DAILY SHOWERS OR A FEW THUNDERSTORMS SCATTERED ABOUT DURING THE AFTERNOON/EVENING. WILL MAINTAIN RELATIVELY MILD CONDITIONS ON THURSDAY/FRIDAY AS WEST TO NORTHWEST FLOW SHOULD STILL ASSIST IN DAYTIME WARMING BEFORE THE COOLEST POOL OF AIR SHIFTS OVER THE AREA BY SATURDAY. HIGHS SHOULD BE IN AND AROUND 80...WITH 70S COMMON THEREAFTER INTO EARLY NEXT WEEK. && .MARINE... WARM AND HUMID AIR WILL CONTINUE TO RESIDE OVER THE GREAT LAKES FOR THE NEXT COUPLE OF DAY...PROVIDING MOSTLY STABLE CONDITIONS. THIS WILL KEEP WINDS AND WAVES ON THE LOW SIDE OUTSIDE OF ANY THUNDERSTORM THAT MAY DEVELOP. THE FORECAST CONTINUES TO CARRY A LOW CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK....BUT WINDS WILL ARE EXPECTED TO REMAIN LIGHT AND VARIABLE. && .AVIATION...ISSUED 1206 PM EDT TUE JUN 25 2013 //DISCUSSION... BREAKS DEVELOPING IN THE CLOUDS EARLY THIS AFTERNOON SHOULD GENERATE ENOUGH INSTABILITY TO MAINTAIN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. LATEST MODELS OVERNIGHT INTO TOMORROW SUGGEST UPPER LEVEL RIDGING BUILDING INTO SOUTHEAST MICHIGAN...AND THUS LIMITING THE CHANCES FOR CONVECTION. KEPT A DECK OF CLOUDS (3-5 KFT) IN TONIGHT...BUT IF THESE CLOUDS DO NOT PERSIST THEN FOG IS BIG CONCERN TOWARD SUNRISE. FOR DTW... VARIABLE CLOUDS THIS AFTERNOON (4-5 KFT) WITH INCREASING CHANCE OF THUNDERSTORMS. SHOWER/POSSIBLE THUNDERSTORM ACTIVITY THIS EVENING THEN ENDING...WITH PROBABLE CEILINGS BELOW 5000 FEET OVERNIGHT. CONFIDENCE IS LOW IN THE TIMING AND CHANCES OF ADDITIONAL STORMS TOMORROW. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN THUNDERSTORMS LATE TODAY/EARLY THIS EVENING. * LOW TO MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FT OUTSIDE OF THUNDERSTORMS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....DG MARINE.......SF AVIATION.....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 25, 4:22 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 422 PM EDT TUE JUN 25 2013 MIZ068>070-075-076-082-083-260900- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 422 PM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE THESE STORMS WILL BE SEVERE. WHILE DAMAGING WIND GUSTS TO AROUND 60 MPH WILL BE THE MAIN HAZARD...HAIL TO AROUND 1 INCH CAN NOT BE RULED OUT. ANY THUNDERSTORMS THAT DO DEVELOP WILL ALSO PRODUCE HEAVY RAINFALL AS THEY MOVE EAST AT 30 MPH. THE ACTIVITY WILL GENERALLY OCCUR DURING EVENING HOURS WITH THE BEST CHANCE OF SEVERE WEATHER EXPECT SOUTH OF M 59. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE WILL TRACK ALONG A NEARLY STATIONARY BOUNDARY NEAR THE MICHIGAN AND OHIO STATE LINE AND BRING ANOTHER GOOD CHANCE OF THUNDERSTORMS ON WEDNESDAY...ESPECIALLY FROM THE M 59 CORRIDOR SOUTH. THERE WILL BE A SLIGHT CHANCE OF SEVERE STORMS WITH THE BEST CHANCE SOUTH OF I 94. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER...WITH HEAVY RAIN ALSO LIKELY. SOME OF THIS ACTIVITY WILL LINGER INTO WEDNESDAY NIGHT BEFORE THE LOW PRESSURE SHIFTS TO THE EAST AFTER MIDNIGHT. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY AND FRIDAY AS AN UPPER LOW PRESSURE SYSTEM SHIFT SOUTH INTO THE AREA. THIS ACTIVITY WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE COLD POOL OF UPPER LEVEL AIR THAT WILL ACCOMPANY THIS DEVELOPING UPPER LOW WILL ENHANCE THE CHANCE OF SMALL HAIL WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. MIZ047>049-053>055-060>063-260900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 422 PM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SCATTERED STRONG THUNDERSTORMS...MAINLY THIS EVENING. WHILE AN ISOLATED SEVERE THUNDERSTORM MAY STILL PRODUCE WIND GUSTS TO 60 MPH OR HAIL TO ONE INCH IN DIAMETER...THE PRIMARY THREAT OF SEVERE WEATHER HAS SHIFTED SOUTH OF THE AREA. ANY STORMS THAT DO DEVELOP WILL ALSO PRODUCE HEAVY RAINFALL AS THEY TRACK TO THE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE WILL TRACK ALONG A NEARLY STATIONARY BOUNDARY NEAR THE MICHIGAN AND OHIO STATE LINE AND BRING ANOTHER CHANCE OF THUNDERSTORMS ON WEDNESDAY. WHILE AN ISOLATED THUNDERSTORM MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH OR HAIL TO ONE INCH IN DIAMETER...THE BETTER CHANCE FOR SEVERE WEATHER WILL REMAIN SOUTH OF THE AREA. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY AND FRIDAY AS AN UPPER LOW PRESSURE SYSTEM SHIFT SOUTH INTO THE AREA. THIS ACTIVITY WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE COLD POOL OF UPPER LEVEL AIR THAT WILL ACCOMPANY THIS DEVELOPING UPPER LOW WILL ENHANCE THE CHANCE OF SMALL HAIL WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED THROUGH TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 422 PM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...MAINLY SOUTH OF LAKE ST CLAIR. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST AT 25 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE WILL TRACK ALONG A NEARLY STATIONARY BOUNDARY NEAR THE MICHIGAN AND OHIO STATE LINE AND BRING ANOTHER GOOD CHANCE OF THUNDERSTORMS ON WEDNESDAY...ESPECIALLY FROM LAKE ST CLAIR SOUTH. THERE WILL BE A SLIGHT CHANCE OF SEVERE STORMS WITH THE BEST CHANCE OVER WESTERN LAKE ERIE. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. SOME OF THIS ACTIVITY WILL LINGER INTO WEDNESDAY NIGHT BEFORE THE LOW PRESSURE SHIFTS TO THE EAST. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY AND FRIDAY AS AN UPPER LOW PRESSURE SYSTEM SHIFT SOUTH INTO THE AREA. THIS ACTIVITY WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE COLD POOL OF UPPER LEVEL AIR THAT WILL ACCOMPANY THIS DEVELOPING UPPER LOW WILL ENHANCE THE CHANCE OF SMALL HAIL WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 25, 1:48 PM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 148 PM EDT TUE JUN 25 2013 MIZ061>063-068>070-251845- GENESEE-LAPEER-LIVINGSTON-MACOMB-OAKLAND-ST. CLAIR- 148 PM EDT TUE JUN 25 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLINT TO 5 MILES NORTHWEST OF HOWELL...MOVING EAST AT 55 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... OTISVILLE... ATLAS... TYRONE TOWNSHIP... GRAND BLANC... FENTON... DAVISON... BRIGHTON... ROSE CENTER... ISLAND LAKE STATE RECREATION AREA... ELBA... WHITMORE LAKE... HOLLY... HARTLAND... GOODRICH... COLUMBIAVILLE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:50 AM EDT | Special Marine Warning | DTX | 85 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.